MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 07/08/2021
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient death occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman truseal access system (was) was positioned and a 31mm watchman flx laa closure device & delivery system (wds) were used.The physician was having a challenging time getting venous access.A 16fr x 13 cm length non-boston scientific (bsc) introducer sheath was placed over a standard j-wire.It was noted this did not go smoothly.The dilator was removed and then reintroduced to reposition the sheath.Radiography showed the dilator was not in the lumen of the sheath.Both were removed and replaced.The non boston scientific introducer sheath demonstrated a perforation from the dilator of the transseptal puncture (tsp) sheath.The non-bsc guidewire buckled/bent and the tsp sheath perforated through the non-bsc introducer sheath and, subsequently, through the femoral vein.The procedure continued with a new 16 fr sheath being placed.The watchman procedure was completed successfully with the closure device implanted in the laa of the patient.The patient became hemodynamically unstable after the procedure, while still in the room.No pericardial effusion was present.The patients groins were evaluated and a hematoma was noted.Vascular surgery was called in and an angiogram showed that there was an iliac vein perforation.A covered stent was placed and the patient was moved to the intensive care unit.While in the intensive care unit the patient continued to bleed.The patient had disseminated intravascular coagulation and went into hypovolemic shock.The family of the patient decided to remove care for the patient and the patient ultimately passed away.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12242638
Report Number2134265-2021-09226
Device Sequence Number3718909
Product Code DQY
UDI-Device Identifier08714729965725
UDI-Public08714729965725
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2024
Device Model NumberM635TU70040
Device Catalogue NumberM635TU70040
Device Lot Number0027006955
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2021
Initial Report FDA Received Date07/28/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age67 YR